Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 174, NWS Tulsa, OK

June 4, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 4, 2005, 7:42 PM CDT for Osage County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 7:42 PM CDT (00:42 UTC)
Expired
Jun 4, 2005, 8:45 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 3:30 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4089 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.3
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 050043
SVRTSA
OKC113-050145-
/O.NEW.KTSA.SV.W.0174.050605T0042Z-050605T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 845 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF GRAINOLA TO 6 MILES SOUTHWEST
  OF BURBANK...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAINOLA...
  SHIDLER...FORAKER...PEARSONIA AND BIGHEART.

THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3696 9676 3668 9702 3653 9689 3687 9616
      3701 9620

$$
2 follow-up statements
000 
WWUS54 KTSA 050120
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT SAT JUN 4 2005

OKC113-050145-
/O.CON.KTSA.SV.W.0174.000000T0000Z-050605T0145Z/
OSAGE OK-
820 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR OSAGE
COUNTY...

AT 818 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF BIGHEART TO 3 MILES SOUTHEAST OF
PEARSONIA...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 11 PM. TORNADOES 
CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3696 9676 3668 9702 3653 9689 3687 9616
      3701 9620

$$
000 
WWUS54 KTSA 050141
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
841 PM CDT SAT JUN 4 2005

OKC113-050151-
/O.EXP.KTSA.SV.W.0174.000000T0000Z-050605T0145Z/
OSAGE OK-
841 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRES AT 845 PM
CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 3696 9676 3668 9702 3653 9689 3687 9616
      3701 9620

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:01 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 4, 6:01 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
601 PM CDT SAT JUN 4 2005

.MESOSCALE UPDATE...
STORMS BEGINNING TO DEVELOP ACROSS KAY COUNTY ALONG CONVERGENCE
AXIS AHEAD OF DRYLINE. ENVIRONMENT AHEAD OF THESE STORMS REMAINS
STRONGLY UNSTABLE...AND SUSTAINED UPDRAFTS HAVE BEEN ABLE TO
BECOME SURFACE BASED WITH RAPID DEVELOPMENT THEREAFTER. THE
FEATURE OF NOTE IS THE CURRENT WIND PROFILES...WHEN COUPLED WITH
OBSERVED STORM MOTIONS YIELDS LOW STORM RELATIVE HELICITY VALUES
/BOTH POSITIVE AND NEGATIVE/. EXPECTED EVOLUTION WOULD BE FOR STORMS
TO SHOW TRANSITIONING PHASES BETWEEN ANTI-CYCLONIC AND CYCLONIC
UPDRAFTS. THIS TREND APPEARS TO BE SUPPORTED BY KTLX RADAR OF STORMS
ADVANCING EASTWARD THROUGH CENTRAL OKLAHOMA. FORECAST WIND FIELDS
ARE FORECAST TO STRENGTHEN WHICH WOULD ALLOW MORE TYPICALLY OBSERVED
CYCLONIC DOMINATED UPDRAFT STORMS TO EVOLVE.  UNTIL THAT TIME
HOWEVER SPOTTERS SHOULD REMAIN AWARE OF POTENTIAL STORM
TRENDS...WITH ANY DEFINED ANTI-CYCLONIC UPDRAFT COUPLED WITH
AVAILABLE INSTABILITY BEING AN EFFICIENT AND POTENTIALLY EXTREME
HAIL PRODUCER.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUN 4 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SAT JUN 4 2005

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER
EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS.  TORNADO WATCH 393 HAS
BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS.  A DRY
LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION
EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM.  INITIAL
CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING
TO THE NORTHEAST AT ABOUT 25 MPH.  AT THAT RATE...AND IF THE
CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF
CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM.

THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT
TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER
KILOGRAM.  BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED
TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF
SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE
VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET.  HOWEVER...
SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL
SIGNIFICANT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN
OKFUSKEE COUNTIES BY AROUND 6 PM.  SPOTTER ACTIVATION WILL LIKELY
BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED
CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO
WESTERN ARKANSAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL
COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM
CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE
POSSIBILITY OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 4, 3:32 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT SAT JUN 4 2005

OKZ054-059-064>065-050400-
CREEK-OKFUSKEE-OSAGE-PAWNEE-
332 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 393 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 4 COUNTIES

IN EAST CENTRAL OKLAHOMA

OKFUSKEE...

IN NORTHEAST OKLAHOMA

CREEK... OSAGE... PAWNEE...

THIS INCLUDES THE CITIES OF...PAWHUSKA...OKEMAH...
PAWNEE AND BRISTOW.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:31 PM CDTSevere Thunderstorm WarningTSANowata37 min
Jun 4, 9:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg75 min
Jun 4, 10:18 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner57 min
Jun 4, 10:48 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes63 min
Jun 4, 10:57 PM CDTSevere Thunderstorm WarningTSAPittsburg63 min
Jun 4, 11:18 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware66 min
Jun 4, 11:42 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pushmataha64 min
Jun 5, 12:04 AM CDTSevere Thunderstorm WarningTSASequoyah62 min
Jun 5, 12:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Jun 5, 12:53 AM CDTSevere Thunderstorm WarningTSAPushmataha53 min
Jun 5, 12:59 AM CDTSevere Thunderstorm WarningTSAChoctaw36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.